Kansas, 2022

Hail and Damaging Winds in Kansas, June 10, 2022

June 10, 2022 · NWS ICT · 38 events in 9 counties and zones

A line of elevated storms developed into a complex of southward moving storms during the early morning hours of June 10th, 2022. As the line of storms moved south, it turned into a damaging wind producer as it moved into south central Kansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$42,000
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

A line of elevated storms developed into a complex of southward moving storms during the early morning hours of June 10th, 2022. As the line of storms moved south, it turned into a damaging wind producer as it moved into south central Kansas. Wind gusts of 60 to 70 mph were reported with tree damage in the city of Wichita, Kansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 9, 11:24 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 9, 11:24 PM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1224 AM CDT Fri Jun 10 2022

.SHORT TERM...(This evening through Sunday night)
Issued at 259 PM CDT Thu Jun 9 2022

Key Details:

* A slight risk is in place for the entire CWA with significant wind
  possible.

* A flood watch is in effect for portions of south-central and
  southeast Kansas.

* Drier and much warmer weather is expected towards the end of the
  weekend and into early next week.

This Evening and Tonight:

Not much has changed to increase confidence on the location of
storms. The mesoscale and global models still vary on where the best
moisture transport will occur thus setting up the location where the
MCS will likely track. The RAP, Canadian suite, and the HRW-FV3 are
further west with the moisture transport, with the RAP and Canadian
models favoring south-central and southern Kansas down into
Oklahoma. The HRW-FV3 progresses the MCS further east, but the
moisture transport would probably favor something closer to the I-
135 corridor. The GFS, HRRR, and NAM are all further east with the
moisture transport and progress the MCS more towards far southeast
Kansas and into Missouri. The WRF ARW and NSSL are somewhere in
between.

As of now the RAP seems to have a better evolution of the
current precip trends over central Kansas, but would still like to
see continued consistency from it before leaning towards that
solution. Nonetheless the potential will be there for a significant
wind event. Models are in pretty good agreement for 50 to 70 knots
of deep layer effective shear, greater than 2000 j/kg of most
unstable CAPE, and 700-500mb lapse rates will be greater than 8
degrees C/km. The main hazards will be hail up to ping pong sized,
damaging winds possibly greater than 70 mph, and a couple of brief
tornadoes. Along with the severe threat will be a threat for
flooding. Torrential rain could lead to flash flooding in some areas
that have already received a lot of rain this week. precipitable
Water will be well above the 90s percentile this evening so any
storm will be an efficient rain maker. A flood watch has been issued
for portions of south-central, central, and southeast Kansas where
the highest confidence in storms appears to be.

Friday through Sunday:

The pattern becomes more amplified in the pacific, which will allow
the ridge over the Rockies to amplify and shift eastward. This will
bring hot and dry weather this weekend with highs on Sunday
approaching the upper 90s.

.LONG TERM...(Monday through Thursday)
Issued at 259 PM CDT Thu Jun 9 2022

The pattern continues to amplify in the Pacific as we see highs
approach 100 in our western locations on Monday. A shortwave trough
will begin to eject into the Central Plains on Tuesday and keep
temps in the low to mid 90s. Another chance for storms is expected
Tuesday evening into Wednesday with a cold front behind it that
would cool us back into the mid 80s on Wednesday. Models still
differ on both the timing and depth of this trough so stay tuned as
we refine the forecast in the coming days.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1213 AM CDT Fri Jun 10 2022

Main aviation concerns this period will be strong to severe
storms that are expected to move across the area. Storms are
currently developing over central KS and are expected to grow
upscale, capable of damaging winds of 60-70mph and hail up to golf
ball sized. While timing is a little suspect, a best estimate of
TSRA was inserted at most sites via tempo group. Expect
reductions in flight categories as the storms pass through.

Otherwise, expect winds to become more light and variable toward
morning behind the storm complex. Winds will be me mostly out of
the northeast by the end of the TAF period. MVFR cigs will be
possible during the morning hours tomorrow across portions of
south central and southeast KS.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    64  84  64  88 /  60  20   0   0
Hutchinson      63  83  63  88 /  60  10   0   0
Newton          64  82  63  86 /  60  10   0   0
ElDorado        64  81  63  84 /  60  30   0   0
Winfield-KWLD   65  84  64  86 /  60  30   0   0
Russell         61  83  62  93 /  50   0  10  10
Great Bend      61  83  63  91 /  50   0  10   0
Salina          63  84  63  89 /  60   0  10  10
McPherson       63  82  62  87 /  60  10  10   0
Coffeyville     64  82  64  85 /  60  70  10   0
Chanute         64  81  63  84 /  60  60   0   0
Iola            63  80  63  84 /  60  60   0   0
Parsons-KPPF    64  82  64  85 /  60  60   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 AM CDT this morning for KSZ052-053-068>072-
083-092>096-098>100.

&&

SHORT TERM...CRW
LONG TERM...CRW
AVIATION...KMB
Hazardous weather outlook, Jun 9, 2:10 PM CST, 10 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
310 PM CDT Thu Jun 9 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-102015-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
310 PM CDT Thu Jun 9 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Minor flooding is forecast along the Cow Creek near Hutchinson
tonight.

The potential for severe weather increases tonight, as one or more
fast-moving thunderstorm complexes races southeast across the
region. While some large hail up to ping pong sized is possible,
especially early on, the primary threat will be damaging winds
greater than 70 mph. The damaging wind threat could be fairly
widespread, although there remains quite a bit of uncertainty on
where these thunderstorms will form and track. Locally heavy
rainfall and pockets of flash flooding are possible as well. Stay
tuned to the weather, and ensure you have multiple to receive
warnings.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Periodic low thunderstorm chances are expected Saturday night
through Wednesday, especially over the northern half of Kansas, and
mainly during the evening and overnight hours. A few strong to
severe storms are possible, although widespread severe weather
appears unlikely at this time.

Hot summer-like temperatures are expected to return Saturday
through Tuesday, with afternoon heat indices around 100 degrees
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Special weather statement, Jun 9, 10:40 PM CST, 2 hours before
Special Weather Statement
National Weather Service Wichita KS
1140 PM CDT Thu Jun 9 2022

KSZ100-100515-
Labette KS-
1140 PM CDT Thu Jun 9 2022

...A strong thunderstorm will impact portions of southern Labette
County through 1215 AM CDT...

At 1140 PM CDT, Doppler radar was tracking a strong thunderstorm near
Edna, or 10 miles east of Coffeyville, moving southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Oswego, Chetopa, Altamont, Edna, Bartlett and Angola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3700 9552 3720 9552 3717 9508 3702 9507
      3700 9508
TIME...MOT...LOC 0440Z 298DEG 33KT 3709 9546

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

CARUSO
Special weather statement, Jun 9, 10:44 PM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Wichita KS
1144 PM CDT Thu Jun 9 2022

KSZ032-100530-
Russell KS-
1144 PM CDT Thu Jun 9 2022

...A strong thunderstorm will impact portions of northwestern Russell
County through 1230 AM CDT...

At 1144 PM CDT, Doppler radar was tracking a strong thunderstorm over
Natoma, or 14 miles north of Emmeram, moving southeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Luray, Paradise and Waldo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3913 9904 3913 9868 3891 9871 3892 9904
TIME...MOT...LOC 0444Z 305DEG 19KT 3916 9905

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

CARUSO
Special weather statement, Jun 9, 11:04 PM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Wichita KS
1204 AM CDT Fri Jun 10 2022

KSZ033-048-049-100545-
Ellsworth KS-Lincoln KS-Saline KS-
1204 AM CDT Fri Jun 10 2022

...A strong thunderstorm will impact portions of southeastern
Lincoln, eastern Ellsworth and southwestern Saline Counties through
1245 AM CDT...

At 1204 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Kanopolis, moving southeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Salina, Ellsworth, Kanopolis, Geneseo, Brookville, Smolan, Falun,
Kanopolis Lake, Kanopolis State Park and Ellsworth Airport.

This includes Interstate 70 between Mile Markers 214 and 234.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3873 9761 3852 9813 3852 9822 3887 9833
      3894 9808
TIME...MOT...LOC 0504Z 311DEG 32KT 3882 9808

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

CARUSO
Special weather statement, Jun 9, 11:19 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Wichita KS
1219 AM CDT Fri Jun 10 2022

KSZ032-047-048-100600-
Ellsworth KS-Russell KS-Barton KS-
1219 AM CDT Fri Jun 10 2022

...A strong thunderstorm will impact portions of northwestern
Ellsworth, southeastern Russell and northeastern Barton Counties
through 100 AM CDT...

At 1219 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wilson, moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wilson, Dorrance, Bunker Hill, Wilson Lake and Wilson State Park.

This includes Interstate 70 between Mile Markers 189 and 214.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3898 9864 3893 9848 3887 9848 3887 9832
      3865 9826 3864 9861 3884 9880
TIME...MOT...LOC 0519Z 282DEG 13KT 3877 9851

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

CARUSO
Local storm report, Jun 10, 12:06 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
106 AM CDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 AM     HAIL             6 N MCPHERSON           38.46N 97.66W
06/10/2022  U0.75 INCH       MCPHERSON          KS   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&
Special weather statement, Jun 10, 12:35 AM CST, 5 minutes before
Special Weather Statement
National Weather Service Wichita KS
135 AM CDT Fri Jun 10 2022

KSZ032-047-048-100715-
Ellsworth KS-Russell KS-Barton KS-
135 AM CDT Fri Jun 10 2022

...A strong thunderstorm will impact portions of southwestern
Ellsworth, south central Russell and northeastern Barton Counties
through 215 AM CDT...

At 135 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Milberger, or 11 miles north of Hoisington, moving
southeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Claflin, Holyrood, Milberger, Susank, Cheyenne Bottoms and Odin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
central Kansas.

&&

LAT...LON 3873 9897 3874 9859 3860 9833 3852 9845
      3852 9847 3851 9848 3841 9863
TIME...MOT...LOC 0635Z 311DEG 25KT 3868 9874

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

CARUSO

The radar

The Wichita radar (KICT), 83 km away, was scanning. The volume nearest the first event began at 06:38 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind, 17 heavy rain, 4 hail. Local standard time, as filed.

Thunderstorm Wind, McPherson

When
June 10, 12:40 AM CST
Where
McPherson County, 5.55 mi S of Windom
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
COOP Observer
Coordinates
38.300, -97.910

Estimated 70 mph winds knocked down large tree limbs.

Thunderstorm Wind, Sedgwick

When
June 10, 1:27 AM CST
Where
Sedgwick County, 0.69 mi S of Andale
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
37.790, -97.630

Picture on social media of a large tree knocked down in Andale, Kansas.

Thunderstorm Wind, Sedgwick

When
June 10, 1:30 AM CST
Where
Sedgwick County, Maize
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
37.770, -97.470

Social media report of half a tree knocked down by damaging winds.

Thunderstorm Wind, Sedgwick

When
June 10, 1:31 AM CST
Where
Sedgwick County, Goddard
Measured
52 kt (60 mph) measured gust
Reported by
NWS Employee
Coordinates
37.670, -97.580

Measured on a home weather station.

Thunderstorm Wind, Sedgwick

When
June 10, 1:32 AM CST
Where
Sedgwick County, 3.82 mi SSW of Maize
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
37.720, -97.500

Report on social media of large tree limbs down.

Thunderstorm Wind, Sedgwick

When
June 10, 1:35 AM CST
Where
Sedgwick County, 3.5 mi S of Maize
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.720, -97.460

An NWS employee reported the gust.

Thunderstorm Wind, Sedgwick

When
June 10, 1:35 AM CST
Where
Sedgwick County, 3.5 mi S of Maize
Measured
52 kt (60 mph) estimated gust
Property damage
$100
Reported by
NWS Employee
Coordinates
37.720, -97.460

A four inch diameter tree limb was reported down.

Hail, Sedgwick

When
June 10, 1:36 AM CST
Where
Sedgwick County, 1.29 mi ESE of Bellaire
Measured
0.75 in hail
Reported by
Public
Coordinates
37.760, -97.250

Reported from MPing.

Hail, Sedgwick

When
June 10, 1:37 AM CST
Where
Sedgwick County, 2.14 mi SW of Bellaire
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
37.750, -97.300

Thunderstorm Wind, Sedgwick

When
June 10, 1:37 AM CST
Where
Sedgwick County, 2.14 mi SW of Eastborough
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
37.680, -97.280

Report on social media of downed power line on Orne and Oliver Streets.

Thunderstorm Wind, Sedgwick

When
June 10, 1:40 AM CST
Where
Sedgwick County, 2.15 mi NW of (Ict)wichita Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
37.670, -97.460

Report from social media of a large tree limb down.

Thunderstorm Wind, Sedgwick

When
June 10, 1:43 AM CST
Where
Sedgwick County, (Ict)wichita Arpt
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
37.650, -97.430

Wind gust reported at KICT at Wichita Eisenhower National Airport.

Thunderstorm Wind, Sedgwick

When
June 10, 1:47 AM CST
Where
Sedgwick County, 1.29 mi WNW of Oaklawn
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.610, -97.320

Report on social media of an uprooted tree.

Hail, Sedgwick

When
June 10, 1:50 AM CST
Where
Sedgwick County, 3.5 mi N of Haysville
Measured
0.75 in hail
Reported by
Public
Coordinates
37.620, -97.360

Reported from Mping.

Thunderstorm Wind, Sedgwick

When
June 10, 1:50 AM CST
Where
Sedgwick County, 1.76 mi NW of Oaklawn
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
37.620, -97.320

Picture of a large tree branch snapped off.

Thunderstorm Wind, Sedgwick

When
June 10, 1:50 AM CST
Where
Sedgwick County, 1.29 mi WSW of Oaklawn
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
37.590, -97.320

Report on social media of half of a tree was knocked down onto a mobile home. Damage to the mobile home is unknown.

Thunderstorm Wind, Sumner

When
June 10, 1:52 AM CST
Where
Sumner County, 4.29 mi NNE of Conway Spgs
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
37.460, -97.630

Measured at the Viola, Kansas, mesonet site.

Thunderstorm Wind, Sedgwick

When
June 10, 1:53 AM CST
Where
Sedgwick County, 0.88 mi SE of Haysville
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
37.560, -97.360

A picture on social media of a large tree branch down.

Hail, Sedgwick

When
June 10, 1:56 AM CST
Where
Sedgwick County, Derby
Measured
0.75 in hail
Reported by
Public
Coordinates
37.550, -97.270

The hail was reported by Mping.

Thunderstorm Wind, Sedgwick

When
June 10, 1:58 AM CST
Where
Sedgwick County, (Iab) McConnell Arpt
Measured
55 kt (63 mph) measured gust
Reported by
AWOS
Coordinates
37.620, -97.270

Awos station KIAB at McConnell Air Force Base measured the gust.

Thunderstorm Wind, Sumner

When
June 10, 1:58 AM CST
Where
Sumner County, 2.74 mi W of Belle Plaine
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
37.400, -97.280

Report on social media of tree branches down and power outages.

Heavy Rain, Cowley

When
June 10, 5:00 AM CST
Where
Cowley County, 0.88 mi SE of Cambridge
Reported by
COOP Observer
Coordinates
37.310, -96.660

A Coop observer in Cambridge reported 1.59 inches in 24 hours.

Heavy Rain, Ellsworth

When
June 10, 5:00 AM CST
Where
Ellsworth County, 3.84 mi ENE of Carneiro
Reported by
CoCoRaHS
Coordinates
38.760, -97.970

A Cocorahs observer in 5 miles west of Brookville reported 1.12 inches in 24 hours.

Heavy Rain, Sedgwick

When
June 10, 5:00 AM CST
Where
Sedgwick County, Goddard
Reported by
Public
Coordinates
37.670, -97.580

A public report in Goddard of 1.02 inches of rainfall in 24 hours.

Heavy Rain, Cowley

When
June 10, 6:00 AM CST
Where
Cowley County, Dexter
Reported by
CoCoRaHS
Coordinates
37.180, -96.720

A Cocorahs observer in Dexter reported 2.21 inches of rainfall in 24 hours.

Heavy Rain, Cowley

When
June 10, 6:00 AM CST
Where
Cowley County, 5.65 mi SW of Atlanta
Reported by
CoCoRaHS
Coordinates
37.370, -96.840

A Cocorahs observer in 9 miles northeast of Winfield reported 1.28 inches of rainfall in 24 hours.

Heavy Rain, Harvey

When
June 10, 6:00 AM CST
Where
Harvey County, 1.77 mi ESE of Newton
Reported by
CoCoRaHS
Coordinates
38.040, -97.320

A Cocorahs observer near Newton reported 1.64 inches of rainfall in 24 hours.

Heavy Rain, Harvey

When
June 10, 6:00 AM CST
Where
Harvey County, 2.18 mi W of North Newton
Reported by
CoCoRaHS
Coordinates
38.070, -97.390

A Cocorahs observer 3 miles west northwest of Newton reported 1.58 inches of rainfall in 24 hours.

Heavy Rain, Reno

When
June 10, 6:00 AM CST
Where
Reno County, 4.28 mi SW of South Hutchinson
Reported by
CoCoRaHS
Coordinates
37.990, -97.980

A Cocorahs station 6 miles south southwest of Hutchinson reported 1.33 inches of rainfall in 24 hours.

Heavy Rain, Reno

When
June 10, 6:00 AM CST
Where
Reno County, 4.68 mi SSE of (Hut)hutchinson Muni
Reported by
CoCoRaHS
Coordinates
38.010, -97.830

A Cocorahs station 6 miles southeast of Hutchinson reported 1.04 inches of rainfall in 24 hours.

Heavy Rain, Reno

When
June 10, 6:00 AM CST
Where
Reno County, 2.18 mi W of Hutchinson
Reported by
CoCoRaHS
Coordinates
38.070, -97.960

A Cocorahs station 2.5 miles west of Hutchinson reported 1.12 inches of rainfall in 24 hours.

Heavy Rain, Russell

When
June 10, 6:00 AM CST
Where
Russell County, 8.14 mi NNE of Gorham
Reported by
CoCoRaHS
Coordinates
38.980, -98.940

A Cocorahs station 8 miles northwest of Russell reported 1.13 inches of rainfall in 24 hours.

Heavy Rain, Sedgwick

When
June 10, 6:00 AM CST
Where
Sedgwick County, 0.88 mi SE of Andale
Reported by
CoCoRaHS
Coordinates
37.790, -97.620

A Cocorahs station near Andale reported 1.36 inches of rainfall in 24 hours.

Heavy Rain, Sedgwick

When
June 10, 7:00 AM CST
Where
Sedgwick County, 4.29 mi NNW of Clearwater
Reported by
CoCoRaHS
Coordinates
37.560, -97.520

A Cocorahs station 4 miles north of Clearwater reported 1.36 inches of rainfall in 24 hours.

Heavy Rain, Chautauqua

When
June 10, 8:00 AM CST
Where
Chautauqua County, 0.88 mi NE of Cedar Vale
Reported by
Mesonet
Coordinates
37.110, -96.490

A mesonet station near Cedarvale reported 1.22 inches of rainfall in 24 hours.

Heavy Rain, Cowley

When
June 10, 8:00 AM CST
Where
Cowley County, Dexter
Reported by
Mesonet
Coordinates
37.180, -96.720

A mesnoet station near Dexter reported 2.24 inches of rainfall in 24 hours.

Heavy Rain, Reno

When
June 10, 8:15 AM CST
Where
Reno County, 2.82 mi N of Willowbrook
Reported by
Mesonet
Coordinates
38.140, -98.010

A mesonet station 3 miles north of Willowbrook reported 1.06 inches of rainfall in 24 hours.

Heavy Rain, Cowley

When
June 10, 8:30 AM CST
Where
Cowley County, Atlanta
Reported by
Mesonet
Coordinates
37.430, -96.770

A mesonet station in Atlanta reported 1.55 inches of rainfall in 24 hours.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2022Every state in 2022This day in weather historyWarnings in Kansas, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1037213, 1037214, 1037215, 1037216, 1037217, 1037218, 1037219, 1037220, 1037221, 1037222, 1037223, 1037226, 1037228, 1037229, 1037230, 1037231, 1037232, 1037233, 1037234, 1037235, 1037236, 1038511, 1038512, 1038513, 1038514, 1038515, 1038516, 1038517, 1038518, 1038519, 1038520, 1038521, 1038522, 1038523, 1038524, 1038525, 1038526, 1038527.